| Catalog Number |
FEM12120 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
Event or Problem Description
It was reported that during a stent graft placement procedure in the left arm auxiliary lesion, the tip of the deployment device allegedly came off.It was further reported that the detached tip allegedly remained in the patient's lung.The current status of patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: the delivery catheter sample was not returned for evaluation.Photos were provided which show a deployed stent with a lying guidewire.A ring-like structure which seems to be the sheath marker is detached from the delivery system and is floating around the middle of the deployed stent which leads to confirmed results for break and detachment.Based on evaluation of the provided photos, the investigation is closed with confirmed result for break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instruction for use state: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device" and "if resistance is encountered when removing the delivery system, it is recommended to remove the delivery system, introducer and guidewire as a single unit".Regarding accessories the instruction for use states: "prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended".Regarding warnings, the instruction for use states "do not use the device in patients where full expansion of an appropriately sized angioplasty balloon could not be achieved during pre-dilation".Holding and handling of the system throughout deployment was found sufficiently described.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description